Alert archive / Iowa / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 159, NWS Des Moines, IA

June 20, 2018Davis County, Wapello County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 20, 2018, 6:05 PM CDT for Davis County, Wapello County, Iowa. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2018, 6:05 PM CDT (23:05 UTC)
Expired
Jun 20, 2018, 6:46 PM CDT
In force
41 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Davis County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 150 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:04 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2018-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2018-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
235 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

435 
WUUS53 KDMX 202305
SVRDMX
IAC051-179-210000-
/O.NEW.KDMX.SV.W.0159.180620T2305Z-180621T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
605 PM CDT WED JUN 20 2018

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Southeastern Wapello County in southeastern Iowa...
  Northeastern Davis County in southeastern Iowa...

* Until 700 PM CDT.

* At 604 PM CDT, a severe thunderstorm was located near Bloomfield,
  moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Bloomfield, Eldon, Agency, Floris and Bloomfield Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Des Moines .

&&

A Tornado Watch remains in effect until 700 PM CDT for southeastern
Iowa.

LAT...LON 4069 9245 4089 9248 4112 9223 4108 9218
      4083 9218
TIME...MOT...LOC 2304Z 227DEG 14KT 4084 9238 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

REV
3 follow-up statements
219 
WWUS53 KDMX 202315
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
615 PM CDT WED JUN 20 2018

IAC051-179-210000-
/O.CON.KDMX.SV.W.0159.000000T0000Z-180621T0000Z/
Wapello IA-Davis IA-
615 PM CDT WED JUN 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN WAPELLO AND NORTHEASTERN DAVIS COUNTIES...

At 615 PM CDT, a severe thunderstorm was located 9 miles northeast of
Bloomfield, moving northeast at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Eldon, Agency and Floris. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Des Moines .

&&

A Tornado Watch remains in effect until 700 PM CDT for southeastern
Iowa.

LAT...LON 4072 9239 4095 9241 4112 9223 4108 9218
      4083 9218
TIME...MOT...LOC 2315Z 227DEG 14KT 4087 9234 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

REV
151 
WWUS53 KDMX 202340
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
640 PM CDT WED JUN 20 2018

IAC051-179-210000-
/O.CON.KDMX.SV.W.0159.000000T0000Z-180621T0000Z/
Wapello IA-Davis IA-
640 PM CDT WED JUN 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN WAPELLO AND NORTHEASTERN DAVIS COUNTIES...

At 640 PM CDT, a severe thunderstorm was located near Batavia, or 10
miles southeast of Ottumwa, moving northeast at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Eldon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Des Moines .

&&

A Tornado Watch remains in effect until 700 PM CDT for southeastern
Iowa.

LAT...LON 4079 9226 4107 9228 4107 9222 4108 9218
      4083 9218
TIME...MOT...LOC 2340Z 227DEG 14KT 4094 9225 

HAIL...0.75IN
WIND...60MPH
 
$$

REV
526 
WWUS53 KDMX 202346
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
646 PM CDT WED JUN 20 2018

IAC051-179-202356-
/O.CAN.KDMX.SV.W.0159.000000T0000Z-180621T0000Z/
Wapello IA-Davis IA-
646 PM CDT WED JUN 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAPELLO AND
NORTHEASTERN DAVIS COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM CDT for southeastern
Iowa.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Des Moines .

LAT...LON 4079 9226 4107 9228 4107 9222 4108 9218
      4083 9218
TIME...MOT...LOC 2345Z 227DEG 14KT 4096 9223 

$$

REV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:36 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 20, 3:36 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
336 PM CDT Wed Jun 20 2018

.SHORT TERM.../Tonight through Thursday Night/
Issued at 334 PM CDT Wed Jun 20 2018

This Afternoon Through This Evening...
20z sfc analysis continued to show a deepening sfc low positioned
over west-central Iowa, with an attendant boundary/warm front to
serve as a focusing mechanism. One could pick up the
vorticity/rotation of winds throughout the atmosphere merely by
looking at vis sat imagery through this morning. All relevant
parameters (0-1km srh, LCL heights nearing 500m, etc) in place
and sufficient to support tor threat for this afternoon. Big
question leading into the day was the impact cloud cover would
have on destabilization along and south of Highway 20, and
primarily focus south of Highway 30. By 18z, sfc temps had made it
into the upper 70s to even mid 80s in far southern Iowa,
indicating diabatic heating a go for today. With sfc dwpts in the
low to mid 70s, plenty of moisture present as well.

Ongoing thunderstorms will continue through the evening hours.
Expecting stabilization of convection to occur with waning of
daytime heating. Best bulk shear and other severe parameters to
move northeast of the DMX CWA by around 00z, ending severe threat.
Tor threat may end by around 22z.

Tonight...
Rainfall/flash flooding threat will continue across
northern/northwestern Iowa. Hi-Res/CAMs and long-range models show
excellent agreement with keeping upper low over NW Iowa. Trend
has been to push best moisture, etc. northeast... and as a result
have significantly trimmed POPs south of Highway 30. Given near-
stationary setup of forcing over NW/N Iowa, 1 to 3 inches in this
area seems prudent. Flash flood potential continues in this area.
Worth noting that ground is decently saturated from rainfall
earlier in the week, and crops are running a few weeks behind
schedule in northern/NW Iowa.

Tomorrow Through Tomorrow Night...
Upper low will propagate southeastward, making it into central
Illinois by 12z Fri. A lingering 30kt LLJ will keep moisture
transport going into central Iowa, however the best forcing will
pull away with the upper low. Have light POPs/QPF going tomorrow,
but flooding threat should be ended.

.LONG TERM.../Friday through Wednesday/
Issued at 334 PM CDT Wed Jun 20 2018

Upper low will be drifting off to the southeast on Friday and
precipitation chances will dwindle during the day. Upper flow
pattern remains active this weekend with a shortwave passing through
the plains Saturday night. The 12UTC models place the brunt of the
precipitation south of Iowa but rain chances return Saturday night.

The next system to impact the upper midwest is early next week.
Another upper low is forecast to move through the region on Tuesday.
The 12 UTC GFS/ECMWF both suggest severe potential with system over
central Iowa on Tuesday and the potential for more heavy rain. For
now, we will continue decent precipitation chances. Temperatures
will remain seasonable for late June.

&&

.AVIATION.../For the 18Z TAFS through 18Z Thursday afternoon/
Issued at 1233 PM CDT Wed Jun 20 2018

Very active TAF forecast. Prolonged precip expected at KMCW and
possibly KALO. Timing of showers/thunderstorms will be tricky...
mainly think showers, but a lightning strike or two possible
overnight. Visibility may need to temporarily lowered during
periods of higher rainfall rates.

Medium to high confidence in low CIGs overnight at KFOD, KMCW, and
KALO. Winds will be increasing above 10kts tomorrow afternoon at
KMCW and KALO.

&&

.HYDROLOGY...
Issued at 334 PM CDT Wed Jun 20 2018

A complicated hydrologic situation and forecast continues to play
out today and through the end of the week. Fortunately, up to this
point, no area has been crippled with enough rounds of heavy
rainfall to result in moderate to major flash or river flooding.
Unfortunately, that does mean that a large portion of the western
half to two-thirds of the state has nearly saturated to saturated
soils. With the potential for additional heavy rainfall of 2-4 or
more inches over parts of west central and northwest Iowa continuing
tonight, the potential for flash flooding and increased magnitude
and aerial extent of river flooding increases. A number of river
flood forecasts have already been issued along the Raccoon and Des
Moines river basins based on what is currently being routed and what
is expected to fall through tomorrow morning. It will also be
important to keep in mind that more rainfall is expected to end the
week, though is not of the same magnitude as has been experienced
early this week.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 PM CDT this evening for IAZ025-035-036-
045>048-059-060.

Flash Flood Watch through Thursday morning for IAZ004>006-015-
016-023-024-033-034-044.

&&

SHORT TERM...Kotenberg
LONG TERM...Johnson
AVIATION...Kotenberg
HYDROLOGY...Curtis
Hazardous weather outlook, Jun 20, 5:16 PM CDT, 49 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
516 PM CDT Wed Jun 20 2018

IAZ004>006-015-016-023-033-212230-
Emmet-Kossuth-Winnebago-Palo Alto-Hancock-Pocahontas-Sac-
516 PM CDT Wed Jun 20 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

A Flash Flood Watch is in effect for the area through 7 am.
Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

Thunderstorms are likely through into tonight. The threat for
severe weather is low. Heavy rainfall is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance for weak thunderstorms across the area Thursday
into Friday. The severe weather threat is minimal. Thunderstorm
chances continue off and on through the weekend into early next
week. The threat of severe weather will be determined in the
coming days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. Reports of any flooding or
heavy rainfall are always appreciated.

IAZ007-017-044>046-048-057-058-070>074-081>085-092>097-212230-
Worth-Cerro Gordo-Crawford-Carroll-Greene-Story-Audubon-Guthrie-
Cass-Adair-Madison-Warren-Marion-Adams-Union-Clarke-Lucas-Monroe-
Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
516 PM CDT Wed Jun 20 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

Showers and thunderstorms are possible tonight. After 7 pm, there
will be no severe weather threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance for weak thunderstorms across the area Thursday
into Friday. The severe weather threat is minimal. Thunderstorm
chances continue off and on through the weekend into early next
week. The threat of severe weather will be determined in the
coming days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

IAZ047-059-060-212230-
Boone-Dallas-Polk-
516 PM CDT Wed Jun 20 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

A Flash Flood Watch is in effect for the area through 7 pm. River
Flood Warnings are in effect for the area. Please refer to the
National Weather Service website at weather.gov/desmoines for
further details.

Showers and thunderstorms are possible tonight. After 7 pm, there
will be no severe weather threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance for weak thunderstorms across the area Thursday
into Friday. The severe weather threat is minimal. Thunderstorm
chances continue off and on through the weekend into early next
week. The threat of severe weather will be determined in the
coming days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. Reports of any flooding are
always appreciated.

IAZ025-036-212230-
Wright-Hamilton-
516 PM CDT Wed Jun 20 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

A Tornado Watch is in effect for the area through 7 pm. A Flash
Flood Watch is in effect for the area through 7 pm. Please refer
to the National Weather Service website at weather.gov/desmoines
for further details.

Showers and thunderstorms are possible tonight. After 7 pm, there
will be no severe weather threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance for weak thunderstorms across the area Thursday
into Friday. The severe weather threat is minimal. Thunderstorm
chances continue off and on through the weekend into early next
week. The threat of severe weather will be determined in the
coming days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed after 7 pm. Reports of any
flooding or heavy rainfall are always appreciated.

IAZ026>028-037>039-049-050-061-062-075-086-212230-
Franklin-Butler-Bremer-Hardin-Grundy-Black Hawk-Marshall-Tama-
Jasper-Poweshiek-Mahaska-Wapello-
516 PM CDT Wed Jun 20 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

A Tornado Watch is in effect for the area through 7 pm. Please
refer to the National Weather Service website at
weather.gov/desmoines for further details.

Showers and thunderstorms are possible tonight. After 7 pm, there
will be no severe threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance for weak thunderstorms across the area Thursday
into Friday. The severe weather threat is minimal. Thunderstorm
chances continue off and on through the weekend into early next
week. The threat of severe weather will be determined in the
coming days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed after 7 pm. Reports of
heavy rainfall are always appreciated.

IAZ035-212230-
Webster-
516 PM CDT Wed Jun 20 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

A Tornado Watch is in effect for the area through 7 pm. A Flash
Flood Watch is in effect for the area through 7 pm. River Flood
Warnings are in effect for the area. Please refer to the National
Weather Service website at weather.gov/desmoines for further
details.

Showers and thunderstorms are possible tonight. After 7 pm, there
will be no severe weather threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance for weak thunderstorms across the area Thursday
into Friday. The severe weather threat is minimal. Thunderstorm
chances continue off and on through the weekend into early next
week. The threat of severe weather will be determined in the
coming days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed after 7 pm. Reports of any
flooding or heavy rainfall are always appreciated.

IAZ034-212230-
Calhoun-
516 PM CDT Wed Jun 20 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

A Flash Flood Watch is in effect for the area through 7 pm.
Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

Showers and thunderstorms are possible tonight. After 7 pm, there
will be no severe weather threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance for weak thunderstorms across the area Thursday
into Friday. The severe weather threat is minimal. Thunderstorm
chances continue off and on through the weekend into early next
week. The threat of severe weather will be determined in the
coming days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

IAZ024-212230-
Humboldt-
516 PM CDT Wed Jun 20 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

A Tornado Watch is in effect for the area through 7 pm. A Flash
Flood Watch is in effect for the area through 7 am. Please refer
to the National Weather Service website at weather.gov/desmoines
for further details.

Showers and thunderstorms are likely into tonight. Heavy rainfall
is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance for weak thunderstorms across the area Thursday
into Friday. The severe weather threat is minimal. Thunderstorm
chances continue off and on through the weekend into early next
week. The threat of severe weather will be determined in the
coming days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed after 7 pm tonight. Reports
of any flooding or heavy rainfall are always appreciated.

Kotenberg

In the hours before

Local storm report, Jun 20, 5:42 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
542 PM CDT WED JUN 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     FUNNEL CLOUD     3 WNW HARCOURT          42.29N 94.23W
06/20/2018                   WEBSTER            IA   TRAINED SPOTTER

&&

AK
Local storm report, Jun 20, 5:46 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
546 PM CDT WED JUN 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HEAVY RAIN       AYRSHIRE                43.04N 94.83W
06/20/2018  M3.40 INCH       PALO ALTO          IA   BROADCAST MEDIA

            RAINFALL SINCE THIS MORNING. VIA KICD RADIO.

&&

ANSORGE
Local storm report, Jun 20, 5:48 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
548 PM CDT WED JUN 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HEAVY RAIN       EMMETSBURG              43.11N 94.68W
06/20/2018  E3.00 INCH       PALO ALTO          IA   BROADCAST MEDIA

            RAINFALL SINCE 2:30PM THIS AFTERNOON. VIA
            KICD RADIO.

&&

ANSORGE
Special weather statement, Jun 20, 5:50 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Des Moines IA
550 PM CDT Wed Jun 20 2018

IAZ035-036-047-210000-
Webster-Hamilton-Boone-
Including the cities of Fort Dodge, Webster City, and Boone
550 PM CDT Wed Jun 20 2018

...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS...

Current atmospheric conditions support the development of funnel
clouds. These funnels are normally brief, drop only a few hundred
feet from the cloud base, and rarely become a tornado or cause
damage. However, if one is spotted, please immediately report it
to the National Weather Service. If a tornado warning would become
necessary, take appropriate action.

A tornado watch remains in the area until 700 pm this evening.
Please report if any of the funnels touchdown and reach the
ground as a tornado.

REV
Local storm report, Jun 20, 5:52 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
552 PM CDT WED JUN 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TORNADO          1 SSW CHILLICOTHE       41.07N 92.54W
06/20/2018                   WAPELLO            IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS TORNADO SOUTH OF
            CHILLICOTHE TO WAPELLO COUNTY EM. REPORT
            RECEIVED AT 531 PM. TIME ESTIMATED BASED ON
            OTHER REPORTS.

&&

AK
Local storm report, Jun 20, 5:57 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
557 PM CDT WED JUN 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     FUNNEL CLOUD     3 WNW HARCOURT          42.29N 94.23W
06/20/2018                   WEBSTER            IA   TRAINED SPOTTER

0535 PM     HEAVY RAIN       EMMETSBURG              43.11N 94.68W
06/20/2018  E3.00 INCH       PALO ALTO          IA   BROADCAST MEDIA

            RAINFALL SINCE 2:30PM THIS AFTERNOON. VIA
            KICD RADIO.

0535 PM     HEAVY RAIN       AYRSHIRE                43.04N 94.83W
06/20/2018  M3.40 INCH       PALO ALTO          IA   BROADCAST MEDIA

            RAINFALL SINCE THIS MORNING. VIA KICD RADIO.

0525 PM     TORNADO          2 W CHILLICOTHE         41.08N 92.56W
06/20/2018                   WAPELLO            IA   TRAINED SPOTTER

            TORNADO ON THE GROUND FOR A FEW MINUTES,
            ROTATING WALL CLOUD VISIBLE AFTER.

0525 PM     TORNADO          1 SSW CHILLICOTHE       41.07N 92.54W
06/20/2018                   WAPELLO            IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS TORNADO SOUTH OF
            CHILLICOTHE TO WAPELLO COUNTY EM. REPORT
            RECEIVED AT 531 PM. TIME ESTIMATED BASED ON
            OTHER REPORTS.

0456 PM     FLASH FLOOD      5 S ALGONA              43.00N 94.23W
06/20/2018                   KOSSUTH            IA   LAW ENFORCEMENT

            KOSSUTH COUNTY SHERIFF'S OFFICE REPORTED
            HIGHWAY 169 UNDER WATER ABOUT 5 MILES SOUTH
            OF ALGONA.

0455 PM     FLASH FLOOD      4 N LIVERMORE           42.93N 94.19W
06/20/2018                   KOSSUTH            IA   LAW ENFORCEMENT

            KOSSUTH COUNTY SHERIFF'S OFFICE REPORTED
            ROAD SUBMERGED NEAR SPRING VALLEY GOLF
            COURSE.

0452 PM     FLASH FLOOD      LIVERMORE               42.87N 94.18W
06/20/2018                   HUMBOLDT           IA   LAW ENFORCEMENT

            COUNTY SHERIFF'S OFFICE REPORTED MULTIPLE
            ROADS COVERED IN AND AROUND LIVERMORE.

0430 PM     FLASH FLOOD      RODMAN                  43.03N 94.53W
06/20/2018                   PALO ALTO          IA   LAW ENFORCEMENT

            COUNTY SHERIFF'S OFFICE REPORTED FULLY WATER
            COVERED ROADS IN AND AROUND THE TOWN OF
            RODMAN.

0400 PM     TSTM WND GST     2 S THOR                42.67N 94.05W
06/20/2018  E60 MPH          HUMBOLDT           IA   TRAINED SPOTTER

            CORN HAS BEEN FLATTENED.

0400 PM     HEAVY RAIN       3 NE OTHO               42.45N 94.09W
06/20/2018  E1.95 INCH       WEBSTER            IA   TRAINED SPOTTER

            THIS RAIN OCCURRED BETWEEN 2PM-4PM.

0333 PM     FUNNEL CLOUD     STEAMBOAT ROCK          42.41N 93.07W
06/20/2018                   HARDIN             IA   TRAINED SPOTTER

            ROTATING WALL CLOUD WITH FUNNEL.

0310 PM     TORNADO          4 ENE HUBBARD           42.33N 93.24W
06/20/2018                   HARDIN             IA   LAW ENFORCEMENT

            REPORTED BY LAW ENFORCEMENT.

0250 PM     TORNADO          3 NW NEW PROVIDENCE     42.31N 93.22W
06/20/2018                   HARDIN             IA   LAW ENFORCEMENT

            TORNADO TOUCHDOWN REPORTED TO LAW
            ENFORCEMENT. EXACT LOCATION UNKNOWN.

0230 PM     TORNADO          3 N PERRY               41.89N 94.10W
06/20/2018                   BOONE              IA   LAW ENFORCEMENT

0228 PM     TORNADO          PATON                   42.17N 94.26W
06/20/2018                   GREENE             IA   TRAINED SPOTTER

0220 PM     TORNADO          2 NW SCRANTON           42.05N 94.58W
06/20/2018                   GREENE             IA   TRAINED SPOTTER

            NORTH OF HWY 30.

0154 PM     FUNNEL CLOUD     3 W ADEL                41.62N 94.09W
06/20/2018                   DALLAS             IA   TRAINED SPOTTER

            ROPE FUNNEL AT INTERSECTION OF P57 AND HWY
            6.

0140 PM     HEAVY RAIN       5 S KNOXVILLE           41.25N 93.10W
06/20/2018  E1.00 INCH       MARION             IA   TRAINED SPOTTER

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:39 PM CDTRiver Flood WarningDMXPolk9 days
Jun 19, 8:39 PM CDTRiver Flood WarningDMXPolk8 days
Jun 20, 1:19 AM CDTSpecial Weather StatementDMXCarroll56 min
Jun 20, 2:12 AM CDTFlash Flood WarningDMXCalhoun, Webster5 hr
Jun 20, 2:17 AM CDTSpecial Weather StatementDMXBoone58 min
Jun 20, 4:28 AM CDTFlash Flood WatchDMXAdair, Audubon, Boone, Calhoun, Carroll, Cass and 18 more23 hr
Jun 20, 10:38 AM CDTRiver Flood WarningDMXWebster19 days
Jun 20, 10:38 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster3 days
Jun 20, 10:43 AM CDTRiver Flood WatchDMXDallas, Polk6 days
Jun 20, 10:43 AM CDTRiver Flood WatchDMXPolk6 days
Jun 20, 10:43 AM CDTRiver Flood WatchDMXBlack Hawk34 hr
Jun 20, 10:43 AM CDTRiver Flood WatchDMXPolk, Story7 hr
Jun 20, 10:43 AM CDTRiver Flood WatchDMXJasper, Marion, Polk10 hr
Jun 20, 10:43 AM CDTRiver Flood WatchDMXEmmet6 hr
Jun 20, 10:43 AM CDTRiver Flood WatchDMXHumboldt10 hr
Jun 20, 12:49 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion41 min
Jun 20, 2:16 PM CDTTornado WarningDMXCarroll, Greene29 min
Jun 20, 2:22 PM CDTTornado WarningDMXBoone, Dallas, Greene25 min
Jun 20, 2:26 PM CDTSpecial Weather StatementDMXDavis, Wapello49 min
Jun 20, 2:43 PM CDTSpecial Weather StatementDMXPolk, Story62 min
Jun 20, 2:43 PM CDTTornado WarningDMXWebster47 min
Jun 20, 2:46 PM CDTTornado WarningDMXCalhoun, Greene17 min
Jun 20, 3:02 PM CDTTornado Warning Tornado observedDMXHardin11 min
Jun 20, 3:16 PM CDTTornado Warning Tornado observedDMXHardin29 min
Jun 20, 3:18 PM CDTTornado Warning Tornado observedDMXGrundy, Hardin57 min
Jun 20, 3:21 PM CDTTornado WarningDMXHumboldt, Kossuth39 min
Jun 20, 3:24 PM CDTTornado WarningDMXWebster37 min
Jun 20, 3:57 PM CDTTornado WarningDMXGrundy, Hardin33 min
Jun 20, 4:06 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Wright39 min
Jun 20, 4:13 PM CDTFlash Flood WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas6 hr
Jun 20, 4:25 PM CDTFlash Flood WarningDMXHumboldt, Kossuth6 hr
Jun 20, 5:06 PM CDTRiver Flood WarningDMXEmmet38 days
Jun 20, 5:20 PM CDTRiver Flood WarningDMXPolk, Story3 hr
Jun 20, 5:34 PM CDTTornado Warning Tornado observedDMXMahaska, Monroe, Wapello41 min
Jun 20, 6:45 PM CDTSevere Thunderstorm WarningDMXStory30 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.